New York, 2016Damaging Wind in New York, July 13, 2016
July 13, 2016 · NWS ALY · 1 event in 1 county or zone
With a warm and humid air mass in place, isolated thunderstorms developed during the late afternoon and early evening hours on Wednesday, July 13th. With little large-scale forcing in place, most of the thunderstorms were rather brief in duration and not intense.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With a warm and humid air mass in place, isolated thunderstorms developed during the late afternoon and early evening hours on Wednesday, July 13th. With little large-scale forcing in place, most of the thunderstorms were rather brief in duration and not intense. However, one thunderstorm became strong enough to produce wind damage in Warrensburg, before weakening. Most of the thunderstorms ended by the late evening hours thanks to the loss of daytime heating.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 13, 5:27 PM EST, 28 minutes earlier.
Area forecast discussion, Jul 13, 5:27 PM EST, 28 minutes before
Area Forecast Discussion
National Weather Service Albany NY
627 PM EDT WED JUL 13 2016
.SYNOPSIS...
High pressure off the eastern seaboard will result in a hot and
humid flow of air into the region through Thursday. Isolated to
scattered showers and thunderstorms are expected through Thursday,
with the greatest coverage expected Thursday afternoon and evening
as a weak cold front approaches. Gusty winds and locally heavy
rainfall will be possible with thunderstorms. A secondary cold
front will track through on Friday...possibly triggering an
isolated shower or thunderstorm.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 630 PM EDT, watching a broken band of showers and
thunderstorms across the western Adirondacks and approaching the
western Mohawk Valley. Although a few embedded stronger storms
were noted earlier, latest overall trend seem to be for slight
weakening as some of the existing instability likely was tapped
with earlier convection. Still some strong cells which merged
across central NYS and are heading E/SE. We expect these storms to
gradually weaken as well as slightly warmer temperatures aloft and
a stronger mid level cap remains. Still have added wording of
heavy rain/gusty winds to thunderstorms across the Mohawk
Valley/western Adirondacks through this evening. Scattered
showers/thunderstorms may reach as far S and E as the Capital
Region and Schoharie Valley around or just after 8 PM, before
weakening further.
Also, an upper level impulse approaching from the southwest,
along with a weak/subtle lee trough across eastern PA into NJ/MD
may provide enough forcing to allow for some isolated to scattered
showers to persist into tonight for areas mainly south and east
of Albany. Any showers will be capable of producing brief
downpours.
It will be another warm and muggy night, with low temps only in the
mid 60s to lower 70s across the region.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
Thursday still looks to be the most convectively active day of
the period in terms of coverage of convection and intensity of
thunderstorms. There will still be plenty of heat and moisture
available for moderate to high levels of instability. Forecast
SBCAPE could reach 2000-3000 J/Kg across parts of the region, with
0-6 km shear increasing to around 25-35 kt. A pre-frontal surface
trough will provide the trigger for convective development, with
scattered to numerous showers and storms expected by mid to late
afternoon. A few of the storms may become severe with damaging
winds the main threat, especially from Albany northward where the
shear is forecast to be greatest. PWATS are expected to rise to
between +1 to +3 STDEV, so heavy rainfall is likely within any
persistent storms. Localized urban flooding is possible, along
with isolated flash flooding due to torrential downpours. Will
keep mention of these threats in the HWO. Temps may be a few
degrees cooler than Wednesday due to more clouds/precip around,
however dewpoints could exceed 70 in many locations, causing heat
indices to reach the mid to upper 90s in valleys.
Convection should weaken by late Thursday evening, although isolated
to scattered showers and storms will still be possible through
Thursday night ahead cold front that will be approaching from the
eastern Great Lakes. The cold front is expected to move across the
region on Friday, although with less instability and moisture in
wake of the pre-frontal trough passage. Isolated non-severe
thunderstorms are possible along with scattered showers, but
coverage will be less than Thursday as the deeper moisture moves
offshore. Temps will be quite warm again ahead of the cold front,
with mid 80s to lower 90s forecast from the Hudson Valley eastward.
It will be slightly cooler to the west across the Adirondacks and
Catskills.
Dry weather should return for Friday night, as high pressure starts
to build in from the west in wake of the cold front passage with a
northwest flow developing.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A drier weekend is setting up for eastern NY and western New England
with unsettled weather returning for early next week.
The latest ECMWF/GEFS/GFS and WPC guidance suggest a weak
trough moving southeast across the region could trigger isolated
showers Saturday, mainly across northern areas in the afternoon.
Otherwise, cyclonic flow will persist aloft with the weak sfc
high drifting over the region for Sunday. High temperatures should
reach the lower 80s in valleys, and 70s across higher elevations
Saturday, then perhaps about 5 degrees warmer for Sunday.
Overnight lows will generally fall into the 50 to lower 60s.
A cold front will start to approach the forecast area from north
of the Great Lakes Region and southeast Canada for Monday-
Tuesday as the flow aloft becomes quasi-zonal with a short-wave
interacting with the cold front. Isolated to scattered showers and
thunderstorms will be possible on Monday...with the greater threat
in the afternoon. The showers and thunderstorms should diminish
Monday night. The question is how far south the cold front dips
across the region. There is enough uncertainty with the medium
range guidance to keep a chance of thunderstorms in for TUE. It
will be a bit more humid with sfc dewpts in the upper 50s to mid
60s. Temps will be near normal to slightly above normal for mid-
July.
By Wednesday, upper level heights should begin rising again as the
front moves well south and east of the region. Expect highs to
reach the lower/mid 80s in valleys, and 75-80 across higher
elevations. Lows Wed AM should fall into the 50s to mid 60s.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Some diurnal cu has developed early this afternoon, mainly over
the higher elevations. Flying conditions are currently VFR and
this should continue through the remainder of the afternoon and
into the evening hours. A stray shower cannot totally be ruled out
later this afternoon into early this evening, but with a strong
cap in place, coverage will be fairly limited and any showers
would be rather brief in nature. Will only address with a VCSH
for the TAFs at this time due to very limited impact/coverage.
South winds today will be around 10 kts, with a few higher gusts
possible from time to time.
For tonight, winds will diminish to 5 kts or less and clouds will
start to decrease as well. It looks to be dry for all sites, but a period
of late night fog or mist cannot be ruled out at KPSF/KGFL due to
local terrain effects. Otherwise, VFR conditions look to continue
for the other sites.
During the day on Thursday, south to southwest winds will pick
back up to around 10 kts. Sct-bkn cigs will be around 5 kft and
some showers and t-storms look to develop by the late morning into
the afternoon hours. These could have an impact at any of the
terminals with a temporary reduction in visibility and ceilings.
For now, will only address with more than a VCSH due to
uncertainty regarding exact timing, but may need to be addressed
further in future TAFs.
Outlook...
Thursday Night: Moderate Operational Impact. Scattered SHRA...TSRA.
Friday: Low Operational Impact. Isolated SHRA...TSRA.
Friday Night: No Operational Impact. NO SIG WX.
Saturday: No Operational Impact. NO SIG WX.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.FIRE WEATHER...
High pressure off the eastern seaboard will result in a hot and
humid flow of air into the region through Thursday. Isolated to
scattered showers and thunderstorms are expected through Thursday,
with the greatest coverage expected Thursday afternoon and evening
as a weak cold front approaches. Gusty winds and locally heavy
rainfall will be possible with thunderstorms. A secondary cold
front will track through on Friday...possibly triggering an
isolated shower or thunderstorm.
Relative humidity values are forecast to increase to maximum
values of between 90 and 100 percent tonight, with dew formation
likely. Minimum RH values will be around 55 to 65 percent on
Thursday.
Winds today will be southerly around 10 to 15 mph. Winds tonight and
Thursday will be southerly at 5 to 10 mph.
Winds will be much stronger, and variable in direction in and near
any thunderstorms.
&&
.HYDROLOGY...
Isolated to scattered showers and thunderstorms are expected tonight,
with scattered to numerous showers and thunderstorms expected for
Thursday afternoon and evening.
With a warm and humid air mass in place, some showers and
thunderstorms are expected with the storms being most numerous on
Thursday with locally heavy rainfall expected. Precipitable water
values are forecast to rise to 1.5 to near 2 inches, 1 to 3 standard
deviations above normal, which means storms will be capable of
locally heavy downpours. The heavy downpours could result in some
minor urban flooding of poor drainage and low lying areas and
isolated flash flooding.
Drier weather is expected during the upcoming weekend.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.
&&
SYNOPSIS...KL/JPV
NEAR TERM...KL/JPV
SHORT TERM...KL/JPV
LONG TERM...KL/Wasula
AVIATION...Frugis
FIRE WEATHER...KL/JPV
HYDROLOGY...KL/JPV
Hazardous weather outlook, Jul 13, 2:59 PM EST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
359 PM EDT WED JUL 13 2016
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-141100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
359 PM EDT WED JUL 13 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW
YORK...EASTERN NEW YORK AND SOUTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED TO SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON INTO TONIGHT. THUNDERSTORMS COULD CONTAIN LOCALLY HEAVY
RAIN...GUSTY WINDS AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE REGION
THURSDAY AFTERNOON AND EVENING. A FEW OF THE THUNDERSTORMS COULD
PRODUCE STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. MINOR
URBAN AND POOR DRAINAGE FLOODING IS POSSIBLE...AS WELL AS ISOLATED
FLASH FLOODING.
THE COMBINATION OF VERY WARM TEMPERATURES AND HIGH HUMIDITY
LEVELS ARE EXPECTED TO RESULT IN HEAT INDICES IN THE MID TO
PERHAPS UPPER 90S WITHIN PORTIONS OF THE HUDSON RIVER VALLEY
THURSDAY AFTERNOON. SHOULD HIGHER VALUES OCCUR AND EXCEED 100...A
HEAT ADVISORY WOULD BE ISSUED.
THERE IS ALSO A CHANCE OF THUNDERSTORMS ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 13, 2:58 PM EST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
358 PM EDT WED JUL 13 2016
NYZ032-033-132030-
NORTHERN HERKIMER-HAMILTON-
358 PM EDT WED JUL 13 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HERKIMER AND WEST
CENTRAL HAMILTON COUNTIES...
AT 358 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES WEST OF
BIG MOOSE...OR 13 MILES NORTHWEST OF OLD FORGE...MOVING EAST AT 30
MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BIG MOOSE...EAGLE BAY...LITTLE RAPIDS...KEEPAWA...WOODS LAKE...
CARTER STATION...BRANDRETH...MOSHIER FALLS...RUSSIAN LAKE...
LYON LAKE...PARTLOW AND BEAVER RIVER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4404 7480 4378 7470 4373 7512 4393 7515
TIME...MOT...LOC 1958Z 254DEG 26KT 4383 7517
JSQ
Special weather statement, Jul 13, 3:15 PM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
415 PM EDT WED JUL 13 2016
NYZ032-033-132045-
NORTHERN HERKIMER-HAMILTON-
415 PM EDT WED JUL 13 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HERKIMER AND WEST
CENTRAL HAMILTON COUNTIES...
AT 415 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NICKS LAKE
CAMPGROUND...OR 7 MILES SOUTH OF OLD FORGE...MOVING NORTHEAST AT 30
MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OLD FORGE...INLET...LIMEKILN LAKE CAMPGROUND...
NICKS LAKE CAMPGROUND...EIGHTH LAKE CAMPGROUND...
ALGER ISLAND PUBLIC CAMPGROUND...EAGLE BAY...ATWELL...
MOUNTAIN LODGE...WOLF LAKE LANDING...FIRST LAKE AND RUSSIAN LAKE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.
LAT...LON 4348 7492 4361 7509 4385 7481 4365 7455
TIME...MOT...LOC 2015Z 226DEG 27KT 4361 7493
JSQ
Special weather statement, Jul 13, 3:30 PM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
430 PM EDT WED JUL 13 2016
NYZ032-033-132100-
NORTHERN HERKIMER-HAMILTON-
430 PM EDT WED JUL 13 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HERKIMER AND
NORTHWESTERN HAMILTON COUNTIES...
AT 430 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BIG
MOOSE...OR 7 MILES NORTH OF OLD FORGE...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
INLET...LIMEKILN LAKE CAMPGROUND...EIGHTH LAKE CAMPGROUND...
EAGLE BAY...RAQUETTE LAKE...ALGER ISLAND PUBLIC CAMPGROUND...
BROWN TRACT POND CAMPGROUND...BIG MOOSE...GOLDEN BEACH CAMPGROUND...
SAGAMORE LAKE...WOODS LAKE...WOODS...BEAVER RIVER...HASBROUCKS...
QUAKER BEACH...KAMP KILL KARE...CARTER STATION...
RUSSIAN LAKE AND SAGAMORE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.
LAT...LON 4373 7509 4391 7509 4394 7456 4367 7458
TIME...MOT...LOC 2030Z 272DEG 25KT 4382 7500
JSQ
Special weather statement, Jul 13, 3:42 PM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
442 PM EDT WED JUL 13 2016
NYZ033-132115-
HAMILTON-
442 PM EDT WED JUL 13 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HAMILTON COUNTY...
AT 442 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAKE EATON
CAMPGROUND...OR 21 MILES NORTH OF INDIAN LAKE...MOVING EAST AT 35
MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE EATON CAMPGROUND...LONG LAKE AND CATLIN LAKE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.
LAT...LON 4399 7426 4395 7448 4410 7456 4412 7428
TIME...MOT...LOC 2042Z 250DEG 29KT 4407 7443
JSQ
Special weather statement, Jul 13, 3:57 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
457 PM EDT WED JUL 13 2016
NYZ032-033-132130-
NORTHERN HERKIMER-HAMILTON-
457 PM EDT WED JUL 13 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HERKIMER AND
NORTHWESTERN HAMILTON COUNTIES...
AT 457 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EAGLE BAY...OR
11 MILES NORTHEAST OF OLD FORGE...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPECULATOR...INLET...LIMEKILN LAKE CAMPGROUND...
EIGHTH LAKE CAMPGROUND...LAKE DURANT CAMPGROUND...EAGLE BAY...
RAQUETTE LAKE...BLUE MOUNTAIN LAKE...
ALGER ISLAND PUBLIC CAMPGROUND...BROWN TRACT POND CAMPGROUND...
FORKED LAKE PUBLIC CAMPGROUND...GOLDEN BEACH CAMPGROUND...
SAGAMORE LAKE...WOODS...DEERLAND...HASBROUCKS...QUAKER BEACH...
KAMP KILL KARE...EAGLE NEST AND RUSSIAN LAKE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.
LAT...LON 4372 7490 4390 7491 4397 7435 4370 7434
TIME...MOT...LOC 2057Z 266DEG 28KT 4382 7481
JSQ
Special weather statement, Jul 13, 4:26 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
526 PM EDT WED JUL 13 2016
NYZ032-033-132200-
NORTHERN HERKIMER-HAMILTON-
526 PM EDT WED JUL 13 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL HAMILTON COUNTY...
AT 526 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHEAST
OF LIMEKILN LAKE CAMPGROUND...OR 15 MILES WEST OF SPECULATOR...MOVING
NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPECULATOR...EIGHTH LAKE CAMPGROUND...BROWN TRACT POND CAMPGROUND...
RAQUETTE LAKE...CASWELL LAKE...SAGAMORE LAKE...KAMP KILL KARE...WEST
CANADA LAKES AND SAGAMORE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.
LAT...LON 4344 7463 4353 7485 4383 7470 4370 7437
TIME...MOT...LOC 2126Z 207DEG 17KT 4356 7470
JSQ
Thunderstorm Wind, Warren
- When
- July 13, 5:55 PM EST
- Where
- Warren County, 1.77 mi NW of Warrensburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 43.495, -73.778
Trees and wires were reported down in Warrensburg due to thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Illinois, July 13, 20161 death · 65 kt wind · 26 events
- Damaging Winds in Illinois, July 13, 20161 injured · $2.1 million · 78 kt wind · 53 events
- Damaging Winds in Iowa, July 13, 2016$2.0 million · 54 kt wind · 10 events
- Hail and Damaging Winds in Ohio, July 13, 20164 injured · $226,000 · 52 kt wind · 23 events
- Tornado and Hail in Ohio, July 13, 2016$552,000 · EF0 · 22 events
- Heat in Oklahoma, July 13 to 15, 201612 injured · 1 event
- Flash Flood and Hail in Indiana, July 13, 2016$127,000 · 1.75 in hail · 38 events
- Damaging Winds in Kentucky, July 13 to 14, 2016$205,000 · 52 kt wind · 19 events
- Damaging Winds in Illinois, July 13, 2016$195,000 · 74 kt wind · 12 events
- Wildfire and Hail in Texas, July 13 to 14, 2016$235,000 · 52 kt wind · 4 events
- Damaging Winds in New York, July 13, 2016$136,000 · 70 kt wind · 15 events
- Hail and Damaging Winds in Iowa, July 13, 2016$95,000 · 1.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 638133.